Alert archive / Puerto Rico / Flash Flood Warnings in 2007

Flash Flood Warning 59, NWS JSJ

September 18, 2007

NWS JSJ issued this flash flood warning at Sep 18, 2007, 4:27 PM CDT. It was in force for 84 days. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2007, 4:27 PM CDT (21:27 UTC)
Expired
Dec 11, 2007, 6:45 PM CST
In force
84 days
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text
Flood severity
None

The radar

The San Juan radar (TJUA), 48 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 9:35 PM CDTHEAVY RAIN 0Juana Diaz, PRHEAVY RAINS ACROSS BARRIO PIEDRA GUZA CAUSED URBAN AND STREET FLOODING DUE TO POOR DRAINAGE AREAS WHERE THE FLOW OF THE RAINFALL WAS BLOCKED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 182131
FFWSJU
PRC141-182330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
527 PM AST TUE SEP 18 2007

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITY

  IN PUERTO RICO
     UTUADO

* UNTIL 730 PM AST

* AT 525 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS OVER THE WARNED 
AREAS...MAINLY ALONG TANAMA RIVER NEAR THE MUNICIPALITY OF UTUADO.   
RAINFALL ACCUMULATIONS WITHIN THE PAST HOUR HAVE RANGED FROM 2 TO 3 
INCHES IN LOCALIZED SPOTS ALONG TANAMA RIVER AND OVER THE 
MUNICIPALITY OF UTUADO. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1831 6666 1824 6665 1828 6682 1833 6676

$$

FIGUEROA
1 follow-up statement
000 
WGCA52 TJSJ 111858
FFWSJU
PRC043-075-113-133-149-120045-
/O.NEW.TJSJ.FF.W.0059.071211T1848Z-071212T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
248 PM AST TUE DEC 11 2007

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE 

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     COAMO
     VILLALBA
     JUANA DIAZ
     PONCE
     SANTA ISABEL

* UNTIL 845 PM AST

* AT 245 PM AST...DOPPLER WEATHER RADAR CONTINUED TO INDICATE BANDS 
OF MODERATE TO HEAVY RAINFALL...ASSOCIATED WITH SUB TROPICAL STORM 
OLGA...MOVING ACROSS THE WARNED AREA. UP TO EIGHT INCHES OF RAINFALL 
HAS ALREADY ACCUMULATED ACROSS PORTIONS OF VILLALBA TODAY...AND AN 
ADDITIONAL TWO TO FOUR INCHES OF RAINFALL IS POSSIBLE THIS EVENING. 
IN ADDITION...MULTIPLE USGS RIVER SENSOR ARE INDICATING SIGNIFICANT 
RISES IN WATER LEVELS...WITH NO INDICATION OF RETREATING WATER 
LEVELS FOR THE NEXT SEVERAL HOURS. FOR THESE REASONS...THE FLASH 
FLOOD WARNING HAS BEEN EXTENDED FOR COAMO...VILLALBA...JUANA 
DIAZ...PONCE AND SANTA ISABEL THROUGH 845 PM AST.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1799 6662 1817 6661 1817 6658 1814 6655
      1814 6653 1818 6650 1817 6636 1798 6642
TIME...MOT...LOC 1848Z 180DEG 0KT 1809 6651

$$

SR/AAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 3:37 PM CDT, 50 minutes earlier.

Area forecast discussion, Sep 18, 3:37 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
437 PM AST TUE SEP 18 2007

.DISCUSSION...THE REMNANTS OF INGRID...AN ELONGATED AREA OF LOW
PRESSURE...WITH A 1010 MB CENTER NEAR 18.8 NORTH...62.7 WEST LATE
THIS AFTERNOON...WILL SHIFT SLOWLY NORTH AND WEAKEN THROUGHOUT THE
REMAINDER OF THE WEEK TO MAINTAIN A VERY WEAK PRESSURE GRADIENT
AND LIGHT WINDS ACROSS THE LOCAL REGION. A WEAK TROUGH EXTENDING
FROM THE LOW SOUTHWEST INTO THE EASTERN CARIBBEAN LATE THIS
AFTERNOON IS EXPECTED TO SHIFT NORTH NORTHWEST ACROSS THE LOCAL
AREA OVERNIGHT AND WEDNESDAY. THIS FEATURE AND ITS ASSOCIATED
MOISTURE IN COMBINATION WITH LOCAL EFFECTS AND CONTINUED FAVORABLE
UPPER LEVEL CONDITIONS...SHOULD LEAD TO ACTIVE WEATHER DEVELOPING
BEHIND THE TROUGH AND ACROSS THE LOCAL AREA WEDNESDAY INTO
WEDNESDAY NIGHT. SOMEWHAT DRIER WEATHER APPEARS ON TAP FOR
THURSDAY AND FRIDAY...BUT STILL SHOULD BE ENOUGH MOISTURE TO
RESULT IN DIURNALLY INDUCED ACTIVITY.

&&

.MARINE...FAIRLY TRANQUIL MARINE CONDITIONS ARE EXPECTED THROUGH
AT LEAST THURSDAY. EXPECT WINDS OF LESS THAN 15 KNOTS AND SEAS OF
4 FEET OR LESS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  79  89  79  90 /  40  50  50  20
STT  80  89  80  90 /  50  50  50  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
Hazardous weather outlook, Sep 18, 4:07 AM CDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
507 AM AST TUE SEP 18 2007

PRZ001>013-AMZ710>750-191000-
507 AM AST TUE SEP 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...

DIURNAL AND LOCAL SEABREEZE EFFECTS WILL PRODUCE AFTERNOON SHOWERS
AND ISOLATED THUNDERSTORMS ACROSS THE SOUTHWESTERN AND ADJACENT
INTERIOR SECTIONS OF THE ISLAND TODAY. SOME OF THESE SHOWERS AND
STORMS COULD PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAINFALL...WHICH COULD LEAD TO URBAN AND SMALL STREAM
FLOODING.  RESIDENTS...TOURISTS...AND MOTORISTS SHOULD KEEP ABREAST
OF THE LATEST STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER
SERVICE AND TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY IF
THUNDERSTORMS DEVELOP IN YOUR VICINITY.

.DAYS TWO THROUGH SEVEN...

THE REMNANTS OF TROPICAL DEPRESSION INGRID WILL PASS CLOSE TO THE
ISLAND BY WEDNESDAY INCREASING THE CHANCES OF PRECIPITATION TO THE
ISLAND.  MEANWHILE...AFTERNOON DIURNAL SEABREEZE SHOWERS AND STORMS
MAY AFFECT THE INTERIOR AND WESTERN PORTIONS OF THE ISLAND
THROUGHOUT THE PERIOD. AS A RESULT...LOCALIZED URBAN AND SMALL
STREAM FLOODING WILL REMAIN POSSIBLE IN SOME AREAS. IF YOU ARE IN
THE PATH OF A STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

VIZ001-002-AMZ710>730-191000-
507 AM AST TUE SEP 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...

THE REMNANTS OF TROPICAL DEPRESSION INGRID ARE EXPECTED TO AFFECT
PORTIONS OF THE ISLANDS BY THE EVENING HOURS.  AS THE CENTER OF
CIRCULATION APPROACHES...THUNDERSTORM FLARE-UPS ARE POSSIBLE...
CAUSING LOCALLY HEAVY RAINFALL TO AFFECT PORTIONS OF THE ISLANDS.
RESIDENTS AND TOURISTS ARE CAUTIONED TO TAKE APPROPRIATE ACTIONS IF
HEAVY RAINFALL DEVELOPS.

.DAYS TWO THROUGH SEVEN...

PASSING EARLY MORNING SHOWERS...IN COMBINATION WITH AN ISOLATED
AFTERNOON THUNDERSTORM...MAY AFFECT THE ISLANDS...HOWEVER NO
SIGNIFICANT WIDESPREAD RAINFALL EVENTS ARE EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

Nearby

Flash Flood Warnings in Puerto Rico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.